MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRITANIUM REVISION ACETABULAR; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH TRITANIUM REVISION ACETABULAR; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 509-02-54E
Medical Device Problem Codes Loss of Osseointegration (2408); Malposition of Device (2616); Osseointegration Problem (3003)
Health Effect - Clinical Code Inadequate Osseointegration (2646)
Date of Event 04/30/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
It was reported that the patient's right hip was revised due to the trunnion of the restoration modular proximal body shearing off.Intra-operatively, it was observed that the shell had been impinging on the stem - wear was noted along the rim of the shell.Though the shell was originally thought to be well-fixed, it was found intra-operatively to be loose.The shell, mdm liner, femoral head, and restoration modular stem construct were revised to competitor implants.It was confirmed there are no allegations against the revised head or liner.Rep confirmed that no further information will be released by the hospital or surgeon.
 
Additional Manufacturer Narrative
The following devices were also listed in this report: dall miles cable; cat # unk_jr; lot # unknown.It cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.Reported event: an event regarding loosening and malposition (impingement) involving a trident shell was reported.The event of malposition was confirmed via clinician review.Method & results -product evaluation and results: the reported device was not returned however photographs were provided for review.The photographs show a recently explanted shell, mdm liner, poly liner and ceramic head with fractured trunnion in it, restoration modular body with fractured trunnion.-clinician review: a review of the provided medical records by a clinical consultant indicated: this product inquiry concerns a female patient who was 61 years of age at the time of the event.She underwent implantation of a restoration modular revision implant on or about january 1, 2018.The patient developed a fracture of the base of the trunnion where it joined with the proximal cone body.The trunnion and femoral head remained in the acetabular liner.The patient also sustained a periprosthetic prosthetic fracture around the stem of the femoral component.At surgery the acetabular component was found to be loose.All components were removed and revised with a competitor implant.Event confirmation: i can confirm that the patient underwent a right restoration modular implant with a cementless acetabular component since i was able to review radiographs with the implant in place albeit with a fractured femoral trunnion and periprosthetic fracture.I have no information regarding the reason for this prosthesis being implanted and i have no information regarding the revision of this implant that was mentioned.Root cause analysis: root cause analysis: the root cause of this event cannot be determined with certainty.However, given the history that there was impingement of the femoral implant on the acetabular component and is my opinion the acetabular component appeared anteverted, as well as the cup being found to be loose, would indicate that surgical technique had a role in this event.It is unclear how the periprosthetic for fracture occurred.There was no mention of trauma.In order for the fracture to occur there had to be some precipitating event such as a fall, twist, etc.Other contributing factors could be the patient's lifestyle, activity level and bmi, as well as the possibility of implant factors.However, given the impingement that was noted at the time of surgery i would tend not to assign any causality to the implant itself.Root cause: a root cause cannot be ascertained without additional information and confirmation of the event.-product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that intraoperatively the shell was found to be loose and the shell had been impinging on the stem.Loosening of the device was not confirmed.However, clinician indicated that "the acetabular component appeared anteverted".The exact cause of the event could not be determined because insufficient information was provided.Further information such as primary operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If devices and / or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
It was reported that the patient's right hip was revised due to the trunnion of the restoration modular proximal body shearing off.Intra-operatively, it was observed that the shell had been impinging on the stem - wear was noted along the rim of the shell.Though the shell was originally thought to be well-fixed, it was found intra-operatively to be loose.The shell, mdm liner, femoral head, and restoration modular stem construct were revised to competitor implants.It was confirmed there are no allegations against the revised head or liner.Rep confirmed that no further information will be released by the hospital or surgeon.Update on 14 aug 2025 based on medical review: "[.] there is a periprosthetic fracture of the proximal portion of the femur with significant displacement.[.] ".

Brand Name
TRITANIUM REVISION ACETABULAR
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
marisol santiago
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key22096501
Report Number0002249697-2025-00555
Device Sequence Number6906513
Product Code LPH
UDI-Device Identifier07613327025149
UDI-Public07613327025149
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K143085
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2025
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2014
Device Catalogue Number509-02-54E
Device Lot NumberMHA6JR
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/30/2025
Supplement Date Received by Manufacturer08/20/2025
Initial Report FDA Received Date05/28/2025
Supplement Report FDA Received Date09/16/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/05/2009
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age61 YR
Patient SexFemale